Thyroxine

Hi I posted on here a few weeks ago. I went to my GP because of hair loss, was give a steroid solution and sent for blood tests, I posted my results earlier. Went bak to GP as hair still falling and asked to if I could try throid medication and he is against giving it to me because I had quite bad heart palpitations a few years ago and was put on beta blockers although I no long take the blockers. He said thyroxine could have reverse affect and send me hyper and cause heart probs. He would give it to me but at my own risk. Told me to have another blood test in December! So still not on meds and still losing hair. Have been taking vit d for a month and iron for 2 weeks, but hair still falling. GP sending me to a Dermatologist. Any comments greatly received.

2 Replies

oldestnewest
  • You absolutely have to get a full set of thyroid tests done and ask for a print out of the results. Make sure that includes TSH, FT4, FT3 and thyroid antibodies, along with iron, folate, ferritin, Vit B12 and Vit D. Write all those down on a piece of paper, go back to your doctor with the list and insist they are all done. Don't take no for an answer in respect of FT3. Insist it is done - if necessary phone the lab yourself and find out the procedure for your GP to request it. If necessary take someone with you for reinforcement.

    Giving you steroids is, in my personal opinion, stupid and counter productive. If the GP hasn't tested your adrenal function (and it is not uncommon for hypo people to have adrenal problems) giving you steroids could simply makes things worse if your adrenals are already struggling. It might not, of course, I take hydrocortisone, but in measured doses following proper saliva testing. If it makes you feel better, that might tell you something and you might consider ordering the saliva cortisol test from Genova UK.

    Thyroxine only sends a person hyper if taken in large doses or if you were tending towards hyper in the first place. Your GP is trying the usual avoidance and scare tactics.

    From personal experience, heart palps can be caused by hypoadrenalism. I have had a "virtual" heart transplant in the last 2 years - just by treating my hypoadrenalism and hypothyroidism.

  • Thank you

You may also like...